We study a particular model of a random medium, called the orthant model, in general dimensions . Each site independently has arrows pointing to its positive neighbours , with probability p and, otherwise, to its negative neighbours , (with probability ). We prove a shape theorem for the set of sites reachable by following arrows, starting from the origin, when p is large. The argument uses subadditivity, as would be expected from the shape theorems arising in the study of first passage percolation. The main difficulty to overcome is that the primary objects of study are not stationary which is a key requirement of the subadditive ergodic theorem.
"A shape theorem for the orthant model." Ann. Probab. 49 (3) 1237 - 1256, May 2021. https://doi.org/10.1214/20-AOP1476